Pennsylvania, 2007

Flooding in Pennsylvania, March 3, 2007

March 3, 2007 · NWS CTP · 2 events in 2 counties and zones

A storm system moving out of the Midwest brought heavy rainfall to the region, causing minor flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A storm system moving out of the Midwest brought heavy rainfall to the region, causing minor flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Mar 3, 3:45 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 3, 3:45 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
345 AM EST SAT MAR 3 2007

.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...

WEAK...SECONDARY COLD FRONT LOCATED ACROSS NWRN PENN EARLY THIS
MORNING WILL SLIDE SLOWLY EAST ACROSS THE STATE TODAY. THIS FRONT
WAS ALSO THE DIVIDING LINE BETWEEN FREEZING/SUB FREEZING AIR AT 925
HPA. SHORT WAVE LIFTING NE FROM THE CENTRAL APPALACHIANS WITHIN THE
LEFT EXIT REGION OF A 170 KT 300 HPA JET WAS PRODUCING A GRADUALLY
EXPANDING AREA OF -SHRA/-SHSN FROM ERN KENTUCKY...NORTHEAST INTO
SWRN SECTIONS OF PENN. THIS AREA OF UVVEL AND DEEPER MEAN RELATIVE
HUMIDITY WILL SLIDE NE TODAY ALONG WITH AN ASSOCIATED AREA OF
STEEPER MID LVL LAPSE RATES ON THE ORDER OF 7.5C/KM.

THE GREATEST COOLING ALOFT...ASSOCIATED WITH THE APPROACH OF THE
MAIN UPPER SHORT WAVE FROM THE MIDWEST...BEGINS THIS AFTERNOON.
MID/UPPER LVL THERMAL TROUGH CROSSES THE STATE TONIGHT WITH THE MEAN
LOW/MID LVL FLOW VEERING FROM THE WSW TO THE NORTHWEST. THIS WILL
CREATE PLENTY OF CLOUDS AND NUMEROUS MTN SNOW SHOWERS WILL A FEW
INCHES OF ACCUMULATION FROM LATER TODAY THROUGH SUNDAY MORNING. SNOW
SHOWERS WILL BECOME MORE SCATTERED BY LATE SUNDAY AFTERNOON AS THE
MEAN LOW/MID LVL SHEAR INCREASES AND THE SUBSIDENCE INVERSION BASE
GRADUALLY LOWERS TO AOB 5 KFT AGL. WILL BE GOING SLIGHTLY ABOVE
STE/MAV POPS FOR THE WRN/NRN MTNS TODAY INTO SUNDAY...LEANING TWD
THE WETTER FWC GUIDANCE WHICH MESHES WELL WITH SURROUNDING WFO IN
TERMS OF QPF AND TOTAL SNOW AMOUNTS IN THE SUB-ADVISORY RANGE.

EAST OF THE ALLEGHENY PLATEAU...SCATTERED...MIXED LIGHT SHSN/RA WILL
OCCUR WITH JUST A FEW LIGHT RAIN SHOWERS POSSIBLE ACROSS THE LOWER
SUSQ VALLEY. STE MOS GUIDANCE IS VERY SIMILAR WITH OTHER OPERATION
MOS POP VALUES /GENERALLY IN THE CHC OR BELOW RANGE/ FOR KIPT...KUNV
AND KMDT THROUGH SUNDAY.

SFC MAX/MIN TEMPS WILL SHOW A STEADY DOWNTREND DURING THE NEXT 48
HOURS AND SINK TO JUST BELOW NORMAL FOR SUNDAY THROUGH MONDAY.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...

THE MAIN ACTION DURING THIS PERIOD APPEARS TO BE WITH A SURGE OF
ARCTIC AIR MONDAY NIGHT AND TUESDAY...ACCOMPANIED BY A POCKET OF 850
TEMPS IN THE RANGE OF 2-3 STANDARD DEVIATIONS BELOW NORMAL FROM NERN
PENN INTO NEW ENGLAND. THIS WILL LEAD TO WELL BELOW NORMAL TEMPS FOR
TUESDAY WITH JUST A FEW SNOW SHOWERS...OR EVEN A HEAVIER SNOW SQUALL
AT THE LEADING EDGE OF THE ARCTIC AIR. ANOTHER WEAK SHORT WAVE IN
THE NRN BRANCH OF THE JET WILL MOVE FROM THE UPPER MIDWEST TO OUR
REGION DURING THE MIDWEEK AND COULD BRING A PERIOD OF LIGHT SNOW.
MAINLY DRY WEATHER WILL OCCUR WED NIGHT AND THURSDAY AS UPPER
HEIGHTS RISE...THEN A CHC OF RAIN SHOWERS SE...AND RAIN OR SNOW
SHOWERS ACROSS THE REMAINDER OF THE FCST AREA THURSDAY INTO FRIDAY.
MREF HOLDS OF MORE SIGNIF QPF UNTIL THE APPROACH OF A MORE
AMPLIFIED/PROGRESSIVE SHORT WAVE NEXT WEEKEND.

&&

.AVIATION /09Z-06Z/...

MAINLY VFR CONDITIONS OVERNIGHT AND EARLY SAT. FEW RAIN SHOWERS
ACROSS FAR SE...AND ISOLATED SNOW SHOWERS ACROSS THE NW.

WINDS WILL PICK UP NOW AND THEN...MAINLY AFTER SUNRISE.

N AND W AREAS WILL SEE MORE IN THE WAY OF MVFR CONDITIONS TOWARD
LATE AFTERNOON...AS WINDS ALOFT SHIFT MORE TO THE W AND NW. SOME
SNOW SHOWERS AND FLURRIES WILL OCCUR AS WELL.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LAMBERT
LONG TERM...LAMBERT
AVIATION...MARTIN
Hazardous weather outlook, Mar 2, 5:39 AM EST, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
539 AM EST FRI MAR 2 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-031045-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
539 AM EST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA
UNTIL 1 PM THIS AFTERNOON.

RAINFALL OVERNIGHT AND EARLY TODAY...RANGING BETWEEN THREE
QUARTERS OF AN INCH AND AN INCH AND ONE HALF...WILL LEAD TO
SIGNIFICANT RISES ON THE LARGER STREAMS AND RIVERS ACROSS THE
REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY ON SMALLER
STREAMS AND THROUGHOUT POOR DRAINAGE AREAS ACROSS THE LOWER
SUSQUEHANNA VALLEY AND OVER SCHUYLKILL COUNTY...WHERE ADDITONAL
RUNOFF FROM SNOW MELT AND POSSIBLE ICE JAMS WILL OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NUMEROUS SNOW SHOWERS WITH LIGHT TO MODERATE ACCUMULATIONS WILL
OCCUR TONIGHT THROUGH SATURDAY NIGHT ACROSS THE NORTHERN AND
WESTERN MOUNTAINS OF PENNSYLVANIA.

LATER ISSUANCES OF SNOW...OR WINTER WEATHER ADVISORIES...MAY BE
REQUIRED FOR PART OR ALL OF THE NORTHERN AND WESTERN MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT VIA OUR WEBSITE...ANY
FLOODING...ALONG WITH SIGNIFICANT RAINFALL AMOUNTS DURING THE
PAST 24 HOURS OF OVER ONE INCH. ALSO...PLEASE RELAY REPORTS
OF SNOWFALL AMOUNTS OF 3 INCHES OR GREATER TONIGHT THROUGH
SATURDAY NIGHT.

LAMBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, York

When
March 3, 5:00 AM EST to 12:45 PM EST
Where
York County, York
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.950, -76.720

Numerous roads were closed throughout the county, mainly in Manchester, North Codorus, North Hopewell and Dover Townships. Three water rescues were performed, two in York Township and one in West Manchester Township.

Flood, Lebanon

When
March 3, 5:40 AM EST to 12:45 PM EST
Where
Lebanon County, Lebanon
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.330, -76.420

Numerous roads were closed throughout the county, mainly in South Lebanon Township, Jackson Township and the east side of Lebanon City. In addition, six water rescues were performed.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11707, 11706.